Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 57, NWS La Crosse, WI

July 24, 2009Crawford County, Wisconsin; Allamakee County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 24, 2009, 4:24 PM CDT for Crawford County, Wisconsin; Allamakee County, Iowa. It was in force for 66 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2009, 4:24 PM CDT (21:24 UTC)
Expired
Jul 24, 2009, 5:30 PM CDT
In force
66 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

Counties Allamakee County, IA, Crawford County, WI

The radar

The La Crosse radar (KARX), 76 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 4:30 PM CDTHAIL 0.54 Ne Harpers Ferry, IA
Jul 24, 4:31 PM CDTTSTM WND GST 584 Nnw Harpers Ferry, IA
Jul 24, 4:35 PM CDTTSTM WND DMGHarpers Ferry, IALOTS OF TREES DOWN
Jul 24, 4:48 PM CDTHAIL 0.88Wauzeka, WICOUNTY RD N EAST OF HIGWAY 27
Jul 24, 4:49 PM CDTHAIL 13 S Eastman, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 10:32 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 242124
SVRARX
IAC005-WIC023-242230-
/O.NEW.KARX.SV.W.0057.090724T2124Z-090724T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
424 PM CDT FRI JUL 24 2009

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ALLAMAKEE COUNTY IN NORTHEAST IOWA...
  CRAWFORD COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 530 PM CDT

* AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6
  MILES WEST OF COUNTY ROADS A 52 AND X 52...OR 6 MILES SOUTH OF
  LANSING...MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARPERS FERRY AND ANDY MOUNTAIN CAMPGROUND AROUND 435 PM...  
  LYNXVILLE AROUND 440 PM...
  SENECA AROUND 445 PM...
  EASTMAN AND HAZEN CORNERS AROUND 450 PM...
  IRISH RIDGE AND BARNUM AROUND 455 PM...
  KICKAPOO INDIAN CAVERNS AND HARRIS RIDGE AROUND 500 PM...
  WAUZEKA AROUND 505 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM FRIDAY AFTERNOON FOR
NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

&&

LAT...LON 4314 9122 4341 9120 4319 9077 4307 9090
      4306 9095 4303 9099
TIME...MOT...LOC 2123Z 311DEG 27KT 4327 9123

$$

AJ
2 follow-up statements
000 
WWUS53 KARX 242204
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
504 PM CDT FRI JUL 24 2009

IAC005-WIC023-242230-
/O.CON.KARX.SV.W.0057.000000T0000Z-090724T2230Z/
ALLAMAKEE IA-CRAWFORD WI-
504 PM CDT FRI JUL 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHERN CRAWFORD AND EAST CENTRAL ALLAMAKEE COUNTIES...

AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM 10
MILES EAST OF HARPERS FERRY TO HARPERS FERRY...MOVING SOUTHEAST AT 25
MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HAZEN CORNERS AT 520 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.

&&

LAT...LON 4314 9122 4328 9119 4319 9077 4307 9090
      4306 9095 4303 9099
TIME...MOT...LOC 2204Z 310DEG 24KT 4321 9096 4314 9121

$$

AJ
000 
WWUS53 KARX 242228
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
528 PM CDT FRI JUL 24 2009

IAC005-WIC023-242237-
/O.EXP.KARX.SV.W.0057.000000T0000Z-090724T2230Z/
ALLAMAKEE IA-CRAWFORD WI-
528 PM CDT FRI JUL 24 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CRAWFORD AND EAST
CENTRAL ALLAMAKEE COUNTIES EXPIRES AT 530 PM CDT...

THE STORM WHICH PROMPTED THIS WARNING NEAR THE WISCONSIN RIVER IS 
NOW MOVING INTO GRANT COUNTY. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. IN 
ADDITION...STORMS WILL CONTINUE TO PRODUCE LOCALLY HEAVY RAINFALL.

LAT...LON 4314 9122 4328 9119 4319 9077 4307 9090
      4306 9095 4303 9099
TIME...MOT...LOC 2227Z 311DEG 26KT 4310 9079 4303 9104

$$

AJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:45 PM CDT, 39 minutes earlier.

Area forecast discussion, Jul 24, 3:45 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
345 PM CDT FRI JUL 24 2009

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT

THE SEVERE WEATHER THREAT THIS AFTERNOON AND EVENING...AND
PRECIPITATION AND TEMPERATURES FROM SATURDAY THROUGH MONDAY ARE
THE MAIN CONCERNS WITH THIS PART OF THE FORECAST.

AT 3 PM...A COLD FRONT WAS LOCATED FROM ASHLAND WISCONSIN
SOUTHEAST TO FORT DODGE IOWA. ELEVATED SHOWERS AND STRONG
THUNDERSTORMS WERE LOCATED BETWEEN DODGE CENTER MINNESOTA
TO BOSCOBEL AND RICHLAND CENTER WISCONSIN. THIS PRECIPITATION WAS
GENERATING IN AN AREA OF MODERATE TO STRONG 900 TO 700 MB
FRONTOGENESIS. 40 TO 50 KNOT 700 MB WINDS ARE BRINGING
ELEVATED INSTABILITY INTO THIS AREA FROM WESTERN IOWA.
SPC MOST UNSTABLE CAPES ARE RUNNING AROUND 3000 J/KG JUST
WEST OF OUR FORECAST AREA. MEANWHILE AHEAD OF THE COLD FRONT...
SURFACE BASE CAPES ARE RUNNING BETWEEN 500 AND 1000 J/KG. IN
ADDITION TO THIS INSTABILITY...THE EFFECTIVE BULK SHEAR ARE RUNNING
ANYWHERE FROM 45 TO 55 KNOTS. AS A RESULT...WE EXPECT THAT THE
THREAT FOR SEVERE WEATHER WILL LIKELY CONTINUE UNTIL AT AT LEAST
10 PM THIS EVENING. DESPITE CINS APPROACHING 200 J/KG CAUSED BY
THE EARLIER CONVECTION...THERE IS STILL THE THREAT OF DAMAGING
WINDS DUE TO DOWNDRAFT CAPES APPROACHING 1000 J/KG. IF THE
SUNSHINE CAN MIX OUT THE STABLE LAYER NEAR THE SURFACE...THE
0-1 KM STORM RELATIVE HELICITY WOULD BE FAVORABLE FOR THE
DEVELOPMENT OF A TORNADO. AT THIS TIME...THE BEST THREAT OF SEVERE
WEATHER LOOKS TO BE ACROSS SOUTHEAST MINNESOTA...NORTHEAST
IOWA...AND SOUTHWEST WISCONSIN.

A CLOSED 500 MB LOW WILL MOVE SOUTHEAST INTO THE GREAT LAKES FOR
MUCH OF THE UPCOMING WEEKEND. THE COMBINATION OF COLD AIR ALOFT
AND DIURNAL HEATING WILL RESULT IN MEAN LAYER CAPES CLIMBING INTO
THE 500 TO 1000 J/KG RANGE. AS A RESULT...THERE WILL BE A CHANCE
OF INSTABILITY SHOWERS AND THUNDERSTORMS FROM LATE MORNING THROUGH
EARLY EVENING ACROSS THE ENTIRE AREA ON SATURDAY AND MAINLY ACROSS
WESTERN WISCONSIN ON SUNDAY. WITH THE GFS 850 MB TEMPERATURE
ANOMALIES RUNNING AROUND 1 BELOW THE 1948 TO 2007 STANDARDIZED
ANOMALIES...HIGH TEMPERATURES ON SATURDAY WILL LIKELY RANGE FROM
THE UPPER 60S TO MID 70S.

ADDITIONAL CHANCES OF SHOWERS AND THUNDERSTORMS LOOK POSSIBLE ON
MONDAY AS A COLD FRONT APPROACHES THE REGION. SOUTHWESTERLY WINDS
AHEAD OF THIS FRONT WILL ALLOW TEMPERATURES TO CLIMB TO AROUND 80
IN MOST AREAS.

.LONG TERM...TUESDAY THROUGH FRIDAY

THE OUTGOING LONG WAVE RADIATION CONTINUES TO SHOW STRONG
TROPICAL FORCING LOCATED OVER THE WESTERN PACIFIC BETWEEN 140 AND
170 DEGREES EAST LONGITUDE. WITH THE SEA SURFACE TEMPERATURES IN
THIS AREA REMAINING AT OR ABOVE 29C...THIS CONVECTION WILL LIKELY
CONTINUE THROUGH THIS TIME PERIOD. THE WAVE TRAIN ASSOCIATED WITH
THIS CONVECTION HAS RESULTED IN THE DEVELOPMENT OF A STRONG 150 MB
ANTICYCLONE CENTERED AT 150 DEGREES EAST LONGITUDE AND 50 DEGREES
NORTH LATITUDE. AS THIS SYSTEM PROGRESSES EAST...THE TELECONNECTION
ASSOCIATED WITH THIS FEATURE WILL LIKELY RESULT IN FURTHER
AMPLIFICATION OF THE 500 MB RIDGE ACROSS THE PACIFIC NORTHWEST AND
WESTERN CANADA. AS THIS OCCURS...THE 500 MB TROUGH AXIS SHOULD
GRADUALLY SHIFT FROM THE GREAT LAKES AND ONTARIO WEST INTO THE
NORTHERN PLAINS AND MANITOBA...AND IN TURN OUR WINDS ALOFT WILL
SHIFT FROM THE NORTHWEST TO THE WEST.

SINCE THE 24.00Z MODELS SEEM TO HAVE A GOOD HANDLE ON THIS
SITUATION...THERE WAS ENOUGH CONFIDENCE TO APPLY SOME MORE TIMING
TO THIS PART OF THE FORECAST. WITH CANADIAN COLD FRONTS MOVING
SOUTHEAST THROUGH THE AREA FROM MONDAY NIGHT INTO TUESDAY...AND
FROM THURSDAY NIGHT INTO FRIDAY...SLIGHTLY HIGHER PRECIPITATION
CHANCES WERE CENTERED ON THOSE TIME PERIODS. SINCE THE LAST
3 MODEL RUNS BEING DRY FROM TUESDAY NIGHT THROUGH WEDNESDAY...THE
PRECIPITATION PROBABILITIES WERE DROPPED FOR THOSE TIME PERIODS.

WITH THE GFS AND ECMWF 850 MB TEMPERATURE ANOMALIES REMAINING
ANYWHERE FROM 0.5 TO 1.5 BELOW THE 1948 TO 2007 STANDARDIZED
ANOMALIES...THE TEMPERATURES SHOULD REMAIN BELOW NORMAL THROUGH
THE END OF JULY. SINCE THE MOS MAXIMUM TEMPERATURES HAVE BEEN
TRENDING TOO WARM LATELY...A 50-50 BLEND OF HPC AND MOS BIAS
CORRECTED WERE USED FOR THESE GRIDS.

&&

.AVIATION...TONIGHT THROUGH SATURDAY MORNING

SURFACE COLD FRONT REMAINS TO THE WEST OF BOTH TAF SITES THIS
AFTERNOON. STILL SOME UNCERTAINTY AS TO WHETHER ADDITIONAL
CONVECTION WILL FIRE ALONG THE FRONT. LAPS ANALYSIS AT 24.18Z SHOWS
A BUILDING NARROW AXIS OF CAPE JUST AHEAD OF THE FRONT. WATER VAPOR
SATELLITE IMAGERY STILL SHOWS A SHORT WAVE TROUGH UPSTREAM ACROSS
NORTHERN MINNESOTA. THE 24.18Z RUC SHOWS THE FRONTOGENESIS
CIRCULATION INCREASING WITH THE FRONT THROUGH THE LATE
AFTERNOON...ESPECIALLY OVER THE WESTERN SECTIONS OF THE FORECAST
AREA AND BELOW 700 MB. HAVE MAINTAINED THE CONTINUITY FROM THE
PREVIOUS TAFS OF SHOWING VICINITY SHOWERS THROUGH THE LATE AFTERNOON
INTO THE EARLY EVENING. VISIBLE AND IR SATELLITE SHOWING A LARGE
MASS OF LOW CLOUDS ASSOCIATED WITH THE SURFACE LOW. CEILINGS ARE
PRIMARILY VFR WITH SOME EMBEDDED MVFR. EXPECTING THESE CLOUDS TO
MOVE INTO BOTH TAF SITES SATURDAY MORNING AND FOR NOW HAVE BROUGHT
IN VFR CEILINGS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...BOYNE
AVIATION...04
Hazardous weather outlook, Jul 24, 12:41 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1241 PM CDT FRI JUL 24 2009

IAZ008-018-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-055-
251100-
ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-FLOYD-HOUSTON-JACKSON-JUNEAU-
LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINONA-
1241 PM CDT FRI JUL 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT

A COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON AND
EVENING. IF SUFFICIENT INSTABILITY IS ABLE TO BUILD...ADDITIONAL
THUNDERSTORMS MAY DEVELOP. IF THIS OCCURS...THE WINDS ALOFT WOULD
FAVORABLE FOR THEM TO BECOME SEVERE BETWEEN 3 PM AND 10 PM. THE MAIN
SEVERE WEATHER THREATS WOULD BE LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW THUNDERSTORMS ARE POSSIBLE DURING THE WEEKEND AND INTO THE
FIRST PART OF NEXT WEEK. ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED
SATURDAY OR SUNDAY. IT IS TOO EARLY TO DETERMINE IF THERE WOULD
BE A SEVERE WEATHER THREAT FOR THE EARLY PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS ARE ADVISED TO BE ALERT FOR POSSIBLE ACTIVATION
THROUGH EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ009>011-019-029-030-WIZ054-061-251100-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-GRANT-HOWARD-WINNESHIEK-
1241 PM CDT FRI JUL 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND
SOUTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT

AN AREA OF SEVERE THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE AREA
EARLY THIS AFTERNOON. LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES WILL ALL BE POSSIBLE WITH THESE STORMS.

A COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON AND
EVENING. IF SUFFICIENT INSTABILITY IS ABLE TO BUILD...ADDITIONAL
THUNDERSTORMS MAY DEVELOP. IF THIS OCCURS...THE WINDS ALOFT WOULD
FAVORABLE FOR THEM TO BECOME SEVERE THROUGH 10 PM. THE MAIN SEVERE
WEATHER THREATS WOULD BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW THUNDERSTORMS ARE POSSIBLE DURING THE WEEKEND AND INTO THE
FIRST PART OF NEXT WEEK. ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED
SATURDAY OR SUNDAY. IT IS TOO EARLY TO DETERMINE IF THERE WOULD
BE A SEVERE WEATHER THREAT FOR THE EARLY PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS ARE ADVISED TO BE ALERT FOR POSSIBLE ACTIVATION
THROUGH EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RIECK/BOYNE/04

In the hours before

Local storm report, Jul 24, 4:03 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
403 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HAIL             6 NNW CHURCHTOWN        43.43N 91.40W
07/24/2009  E1.00 INCH       ALLAMAKEE          IA   PUBLIC

&&

SHEA
Local storm report, Jul 24, 4:08 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
408 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     HAIL             STEUBEN                 43.18N 90.86W
07/24/2009  M0.88 INCH       CRAWFORD           WI   TRAINED SPOTTER

0400 PM     HAIL             4 W LANSING             43.36N 91.31W
07/24/2009  M1.00 INCH       ALLAMAKEE          IA   TRAINED SPOTTER

&&

BOYNE
Local storm report, Jul 24, 4:09 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
409 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             LANSING                 43.36N 91.23W
07/24/2009  E0.88 INCH       ALLAMAKEE          IA   PUBLIC

&&

SHEA
Local storm report, Jul 24, 4:18 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
418 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     HAIL             4 S LANSING             43.30N 91.23W
07/24/2009  E0.50 INCH       ALLAMAKEE          IA   PUBLIC

&&

SHEA
Local storm report, Jul 24, 4:19 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
419 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             3 N FENNIMORE           43.02N 90.65W
07/24/2009  E0.50 INCH       GRANT              WI   LAW ENFORCEMENT

            ALONG HIGHWAY 61 AND COUNTY T

&&

DANB
Local storm report, Jul 24, 4:20 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
420 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND GST     MOUNT HOPE              42.97N 90.86W
07/24/2009  E30 MPH          GRANT              WI   LAW ENFORCEMENT

&&

DANB

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 1:32 PM CDTSevere Thunderstorm WarningARXGrant58 min
Jul 24, 3:07 PM CDTSevere Thunderstorm WarningARXCrawford53 min
Jul 24, 3:35 PM CDTAreal Flood AdvisoryARXCrawford, Grant, Richland, Vernon3 hr
Jul 24, 3:48 PM CDTSevere Thunderstorm WarningARXCrawford, Grant57 min
Jul 24, 4:07 PM CDTFlash Flood WarningARXCrawford3 hr
Jul 24, 4:44 PM CDTSevere Thunderstorm WarningARXGrant76 min
Jul 24, 5:39 PM CDTFlash Flood WarningARXGrant2 hr
Jul 24, 5:52 PM CDTFlash Flood WarningARXCrawford3 hr
Jul 24, 5:59 PM CDTSevere Thunderstorm WarningARXGrant61 min
Jul 24, 6:08 PM CDTTornado WarningARXGrant34 min
Jul 24, 12:11 PM CDTSevere Thunderstorm WarningARXHoward, Winneshiek64 min
Jul 24, 12:40 PM CDTSevere Thunderstorm WarningARXAllamakee, Chickasaw, Clayton, Fayette, Howard, Winneshiek65 min
Jul 24, 12:53 PM CDTAreal Flood AdvisoryARXAllamakee, Chickasaw, Clayton, Fayette, Howard, Winneshiek3 hr
Jul 24, 1:48 PM CDTSevere Thunderstorm WarningARXClayton, Fayette27 min
Jul 24, 1:55 PM CDTTornado WarningARXClayton40 min
Jul 24, 3:42 PM CDTSevere Thunderstorm WarningARXAllamakee63 min
Jul 24, 5:10 PM CDTSevere Thunderstorm WarningARXFayette, Winneshiek65 min
Jul 24, 5:36 PM CDTSevere Thunderstorm WarningARXAllamakee, Clayton, Fayette69 min
Jul 24, 6:12 PM CDTTornado WarningARXClayton, Fayette33 min
Jul 24, 6:22 PM CDTSevere Thunderstorm WarningARXFayette53 min
Jul 24, 6:44 PM CDTSevere Thunderstorm WarningARXClayton, Fayette54 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2009Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.